Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 28, 2009, 5:53 AM CDT for 11 counties in Arkansas. It was in force for 112 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2009, 5:53 AM CDT (10:53 UTC)
- Expired
- Apr 28, 2009, 7:45 AM CDT
- In force
- 112 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleburne County, AR, Faulkner County, AR, Independence County, AR, Jackson County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, Pulaski County, AR, Sharp County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 58 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 6:50 AM CDT | FLASH FLOOD | 10 E Cabot, AR | FLASH FLOOD OCCURING OVER HIGHWAY 31. FLOODING ON ROUTE 70 NEAR KERR AND NEAR DOGWOOD ROAD. |
| Apr 28, 7:15 AM CDT | FLASH FLOOD | Batesville, AR | STREET FLOODING WAS REPORTED IN TOWN. IN ONE INSTANCE...WATER WAS UP TO DOOR HANDLES ON CARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 281053
FFWLZK
ARC023-045-063-067-085-095-117-119-135-145-147-281245-
/O.NEW.KLZK.FF.W.0002.090428T1053Z-090428T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
553 AM CDT TUE APR 28 2009
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAULKNER COUNTY IN CENTRAL ARKANSAS
LONOKE COUNTY IN CENTRAL ARKANSAS
PRAIRIE COUNTY IN CENTRAL ARKANSAS
PULASKI COUNTY IN CENTRAL ARKANSAS
WHITE COUNTY IN CENTRAL ARKANSAS
JACKSON COUNTY IN EASTERN ARKANSAS
NORTHWESTERN MONROE COUNTY IN EASTERN ARKANSAS
WOODRUFF COUNTY IN EASTERN ARKANSAS
SOUTHEASTERN CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS
INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS
EXTREME SOUTH CENTRAL SHARP COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 745 AM CDT
* AT 547 AM CDT...THE PUBLIC REPORTED FLASH FLOODING DUE TO SHOWERS
AND THUNDERSTORMS MOVING THROUGH THE AREA CURRENTLY...AS WELL AS
STORMS THAT HAD MOVED ACROSS THE AREA. 1 TO 2 INCHES OF RAIN...WITH
ISOLATED AREAS OF NEAR 3 INCHES HAD FALLEN OVER THE AREA...WITH AN
ADDITIONAL HALF TO 1 INCH EXPECTED OVER AREAS FROM LONOKE COUNTY TO
THE NORTHEAST. THE RAIN WILL GRADUALLY LESSEN THIS MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CABOT...CAMMACK VILLAGE...GEYER SPRINGS...HILLCREST...RIVERDALE AND
THE HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. MOTORIST SHOULD USE EXTRA CAUTION THIS
MORNING.
&&
LAT...LON 3500 9110 3500 9114 3497 9114 3459 9159
3451 9219 3454 9223 3458 9224 3459 9229
3486 9263 3592 9157 3584 9106 3503 9107
$$
59What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 4:28 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 28, 4:28 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 428 AM CDT TUE APR 28 2009 .DISCUSSION... MAIN FORECAST CHALLENGE THIS MORNING CONCERNS WHERE THE SFC FRONT WILL STALL ACROSS THE STATE...AS WELL AS HOW MUCH ADDITIONAL RAINFALL WILL FALL. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED EARLY THIS MORNING ALONG THE SFC FRONTAL BOUNDARY...WHICH WAS LOCATED FROM NE TX INTO CENTRAL AR...NE INTO S IL. SOUTHWARD PROGRESS HAS BEEN SLOW OVER THE LAST SEVERAL HOURS...BUT FRONT STILL PROGRESSING SOUTHWARD. RAINFALL AMOUNTS HAVE BEEN ON THE ORDER OF 1 TO 1.5 INCHES...WITH SOME LOCATIONS ACROSS NE COUNTIES SEEING OVER 3 INCHES. LIGHT WINDS AND SATURATED NEAR SURFACE LAYER HAS CAUSED AREAS OF PATCHY FOG BEHIND THIS FRONT. TEMPERATURES ACROSS CENTRAL AND S AR WERE IN THE UPPER 60S TO LOW 70S. NORTH OF THE FRONT...TEMPS WERE IN THE UPPER 50S TO LOW 60S. && .SHORT TERM...TODAY THROUGH SUNDAY EXPECTING THE FRONT TO CONTINUE ITS SLOW SOUTHWARD PROGRESSION OVER THE NEXT FEW HOURS BEFORE STALLING ACROSS CENTRAL AND SE AR LATER THIS MORNING AND AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG THE FRONT FOR THE NEXT SEVERAL HOURS AS WEAK VORT MAX LIFTS OFF THE NE. PATCHY FOG WILL ALSO BE POSSIBLE WITH WINDS IN VICINITY OF THE FRONT NEARLY CALM AS WELL AS THE SATURATED SFC LAYER. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE THROUGH THIS THIS EVENING...WITH LOCALLY HIGHER AMOUNTS NEAR 3 INCHES POSSIBLE AS THERE IS DEFINITELY PLENTY OF GULF MOISTURE AVAILABLE. WILL GO AHEAD WITH A FLASH FLOOD WATCH THROUGH 12Z WEDNESDAY WITH THE POTENTIAL FOR THE ADDITIONAL RAINFALL THROUGH THIS EVENING TO FALL IN SAME AREAS THAT SAW SOME HEAVY RAIN THIS MORNING. EXPECT A LULL IN PRECIP ACTIVITY OVERNIGHT BEFORE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FORMS AS ANOTHER IMPULSE OF UPPER LEVEL ENERGY MOVES NORTHEAST ACROSS THE REGION...LIFTING THE FRONT BACK TO THE NORTH. UPPER FLOW WILL THEN BECOME MORE ZONAL...AND WITH THE FRONTAL POSITION EXPECTED TO BE FURTHER NORTH...BEST POPS WILL BE ACROSS N AR FOR THURSDAY AND FRIDAY. STRENGTHENING SFC LOW OVER THE PLAINS FRIDAY AFTERNOON WILL PUT THE STATE IN THE WARM SECTOR...LOWERING POPS SLIGHTLY BEFORE INCREASING POPS ONCE AGAIN AS ANOTHER COLD FRONT SURGES SOUTH SATURDAY MORNING. EXPECTING TEMPS THROUGH THE PERIOD TO HOVER IN THE 60S AND 70S THIS AFTERNOON...AND IN THE 70S FOR THE REST OF THE SHORT TERM PERIOD. && .LONG TERM...SUNDAY THROUGH SUNDAY LITTLE CHANGE IN THE EXTENDED FORECAST. THE UPPER ZONAL PATTERN WILL ALLOW ENERGY TO MOVE OVER THE AREA...AND AS SATURDAYS FRONTAL BOUNDARY STALLS OVER ARKANSAS...CHANCE POP REMAINS IN THE FORECAST EACH DAY. SOME VARIATIONS IN THE POP FORECAST WILL BE DUE TO THE EXACT LOCATION THE BOUNDARY STALLS. NORTHERN AR COULD BE COOLER AND DRIER IF THE BOUNDARY DRIFTS TO SOUTH AR...WHILE WETTER IF IT HOLDS MORE OVER NORTHERN AR. IF THE BOUNDARY STALLS OVER NORTHERN AR... THEN SOUTHERN AR WOULD BE MILD WITH A LOWER CHANCE OF RAIN. CENTRAL AR APPEARS TO HAVE THE BEST CHANCES OF RAIN. UNCERTAINTY IN THE EXACT LOCATION WILL BE FINE TUNED WITH LATER MODEL RUNS. OVERALL TEMPERATURES WILL REMAIN AROUND NORMAL...WITH SOME VARIATIONS DUE TO CLOUDS...AMOUNT OF CONVECTION...AND THE LOCATION OF THE FRONTAL BOUNDARY STALLING OVER AR. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 74 61 75 62 / 70 40 60 60 CAMDEN AR 75 64 81 64 / 70 50 40 30 HARRISON AR 67 58 73 61 / 40 60 70 70 HOT SPRINGS AR 74 64 76 64 / 70 50 60 60 LITTLE ROCK AR 75 64 78 63 / 70 40 50 50 MONTICELLO AR 76 65 80 64 / 70 50 40 30 MOUNT IDA AR 73 63 75 63 / 60 50 60 60 MOUNTAIN HOME AR 70 58 74 62 / 50 60 70 70 NEWPORT AR 75 62 76 63 / 70 40 60 50 PINE BLUFF AR 77 64 79 64 / 70 50 40 40 RUSSELLVILLE AR 76 63 75 62 / 50 50 60 60 SEARCY AR 75 62 77 63 / 70 40 60 60 STUTTGART AR 76 64 78 64 / 70 50 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW- FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA- PERRY-PIKE-PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF. && SHORT TERM...62 / LONG TERM...59
Hazardous weather outlook, Apr 28, 5:00 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE APR 28 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE APR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT PERIODS OF RAIN TODAY AND TONIGHT MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH WILL BE IN AFFECT FOR MUCH OF ARKANSAS TODAY THROUGH WEDNESDAY MORNING...DUE TO THE EXPECTED PERIODS OF RAIN. A COLD FRONT OVER NORTHWEST ARKANSAS THIS MORNING IS EXPECTED TO SAG TO CENTRAL ARKANSAS TODAY...AND WITH SOUTHWEST FLOW ALOFT...UPPER LEVEL ENERGY WILL MOVE OVER THE REGION AND DEVELOP SHOWERS AND THUNDERSTORMS...WITH SOME HEAVY RAIN POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE. WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE THROUGH TONIGHT OVER MUCH OF THE STATE. AN ISOLATED STRONG TO SEVERE STORM MAY BE SEEN...THE OVERALL THREAT WILL BE LOW. SOME RISES ARE EXPECTED IN THE OUACHITA RIVER BASIN AND ITS TRIBUTARIES IN WESTERN AND SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LATER TUESDAY TO WEDNESDAY...THE COLD FRONT IS EXPECTED TO STALL OVER CENTRAL ARKANSAS...AND BE THE FOCUS AS ADDITIONAL UPPER LEVEL ENERGY MOVES OVER THE STATE. SHOWERS AND THUNDERSTORMS...WITH SOME HEAVY RAIN POSSIBLE...ARE EXPECTED WEDNESDAY THROUGH FRIDAY...THEN THE OVERALL CHANCES ARE EXPECTED TO LOWER A BIT OVER THE WEEKEND. THE EXACT LOCATIONS OF THE HEAVIEST RAIN WILL BE A BIT HARD TO PINE DOWN...BUT LOCALIZED FLOODING WILL BE POSSIBLE. WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES THROUGH FRIDAY WILL BE POSSIBLE...WITH ISOLATED HEAVIER AMOUNTS. ISOLATED STRONG STORMS MAY BE SEEN...BUT THE OVERALL SEVERE THREAT WILL BE LOW. ALSO...DUE TO THE HEAVY RAIN POTENTIAL...SOME SIGNIFICANT RISES WILL BE SEEN OVER THE OUACHITA RIVER BASIN AND ITS TRIBUTARIES IN WESTERN AND SOUTHERN ARKANSAS. WHILE ANY CRESTS CANNOT BE QUANTIFIED AT THIS TIME...PEOPLE WITH PROPERTY...LIVESTOCK...AND OTHER INTERESTS ALONG THE SALINE...LITTLE MISSOURI...AND OUACHITA RIVERS SHOULD MONITOR RIVER FORECASTS AND BE PREPARED TO TAKE APPROPRIATE ACTION IF NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:32 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 43 min |
| Apr 27, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Stone | 61 min |
| Apr 27, 10:08 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp | 67 min |
| Apr 28, 3:48 AM CDT | Areal Flood Advisory | LZK | Cleburne, Conway, Faulkner, Garland, Hot Spring, Independence and 8 more | 164 days |
| Apr 28, 4:42 AM CDT | Areal Flood Advisory | LZK | Cleburne, Independence, Jackson, Prairie, White, Woodruff | 2 hr |
| Apr 28, 5:03 AM CDT | Flash Flood Watch | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 26 more | 10 hr |
| Apr 28, 7:58 AM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Jackson, Lonoke, Monroe, Prairie and 2 more | 3 hr |
| Apr 28, 10:01 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 26 days |
| Apr 28, 10:23 AM CDT | River Flood Warning | LZK | White, Woodruff | 39 days |
| Apr 28, 10:38 AM CDT | River Flood Warning | LZK | Arkansas, Monroe | 43 days |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.